Thunderstorm Wind, Archer
- When
- October 18, 10:00 PM CST
- Where
- Archer County, 6 mi SSW of Windthorst
- Property damage
- $10
- Reported by
- STORM CHASER
- Coordinates
- 33.483, -98.483
Large tree limbs were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 18, 9:15 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1015 PM CDT FRI OCT 18 2002 SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS TEXAS AND HAVE BEGUN TO MOVE INTO WESTERN NORTH TEXAS AS THE UPPER LEVEL LOW CONTINUES TO MOVE EASTWARD. GOING FORECAST LOOKS OK...JUST UPDATED TEMPS AND POPS. UPDATE WILL COME SHORTLY. MAXWELL ----------------------------- 300 PM CDT FRI OCT 18 2002 LARGE COMPLEX ACROSS CENTRAL AND NORTHERN TEXAS HAS HELPED TO CUT OFF MOISTURE INFLUX INTO AREA...KEEPING LARGE PORTION OF THE AREA DRY FOR MUCH OF THE DAY. THINK BETTER CHANCES WILL CONT TONIGHT AND TOMORROW AS UPPER WAVE MOVES OUT OF SOUTHERN ROCKIES INTO THE SOUTHERN PLAINS ALONG WITH A SFC COLD FRONT WHICH WILL MOVE THROUGH TONIGHT AND TOMORROW. AGAIN TOMORROW WILL BE TRICKY WITH RESPECT TO POPS AND TEMPS. POP-WISE THINK TOMORROW WILL SEE ANOTHER COMPLEX DEVELOP ACROSS CENTRAL TX NORTH AND NORTHEAST INTO S/SE OK AND THE ARKLATXS OUT AHEAD OF THE UPPER WAVE AND COULD SEE MORE CONCENTRATED AREA ALONG AND BEHIND FRONT ACROSS MUCH OF OKLAHOMA GRADUALLY SHIFTING SOUTH THROUGH THE AFTN. WAVE MOVES EAST INTO ARKANSAS SAT NIGHT WITH COOLER...DRIER AIR MOVING INTO AREA OVERNIGHT. THIS WILL END PRECIP DURING THE EVENING ACROSS ALL BUT FAR SE OK. WILL SALVAGE SUNDAY WITH MORE SUN AND WARMER TEMPS. ATTENTION THEN TURNS TO EXTENDED PORTION OF FORECAST WITH ANOTHER RATHER STRONG HIGH WHICH BUILDS ACROSS CENTRAL CANADA MOVES INTO CENTRAL AND SOUTHERN PLAINS LATE MON AND TUE AND THEN INFLUENCES OUR WX THRU MUCH OF THE REST OF THE WEEK. WITH EXPECTED UPSLOPE PRECIP HELPING TO MAINTAIN COLD POOL IN ABSENCE OF ANY SNOW PACK HAVE CONTINUED TO TREND TEMPS DOWN AND HAVE INTRO SOME LOW POPS STARTING ACROSS THE NORTH ON TUE AND EXTENDING THEM THROUGH MUCH OF THE REST OF THE WEEK AS COOL AIRMASS AND UPSLOPE MAINTAIN SOME HIGH RH IN AREA AND SOME WEAK SHORTWAVES MOVE THROUGH IN W/NW FLOW. FCSTID =30 OKC 59 63 43 66 / 80 70 20 0 HBR 56 63 42 68 / 70 70 20 0 SPS 60 72 46 69 / 80 60 20 10 GAG 50 57 37 66 / 70 60 10 0 PNC 52 61 40 65 / 70 60 10 0 DUA 62 67 48 67 / 90 80 40 10 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-181700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT FRI OCT 18 2002
THIS OUTLOOK COVERS CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS.
.TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD
NORTHEAST...AFFECTING AREAS MAINLY SOUTH OF INTERSTATE 44...THROUGH
THE AFTERNOON. WHILE MID LEVEL INSTABILITY COULD ALLOW A COUPLE OF
STORMS TO BECOME STRONG...IT APPEARS THE THREAT FOR SEVERE
THUNDERSTORMS IS QUITE LOW...AND NO SEVERE WEATHER IS EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM SAT OCT 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
AREAS OF HEAVY RAINFALL WILL BE POSSIBLE TODAY AND ESPECIALLY
OVERNIGHT.
.SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...MAINLY
OVER WESTERN NORTH TEXAS AND PORTIONS OF SOUTHERN OKLAHOMA. SURFACE
MOISTURE WILL INCREASE OVER THE AREA ALLOWING INCREASING LOW LEVEL
INSTABILITY. A COLD FRONT WILL MOVE THROUGH THE AREA ON SATURDAY
AIDING IN THE DEVELOPMENT OF THUNDERSTORMS. ISOLATED SEVERE STORMS
WILL BE POSSIBLE. CHANCES FOR THUNDERSTORMS WILL DECREASE ACROSS THE
AREA SATURDAY NIGHT...AND NO THUNDERSTORMS ARE EXPECTED SUNDAY
THOUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A THREAT SATURDAY AND
SATURDAY EVENING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY MORNING
15The Altus AFB radar (KFDR), 108 km away, was scanning. The volume nearest the first event began at 03:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316318.